I have dermatitis on the tip of my penis right on the skin at my penis opening. I have had it for almost a year now, and a few months back I finally went to a dermatologist. I was prescribed Elidel, however at first I was concerned with the black box warning and asked my doctor for a prescription skin barrier cream instead called EpiCeram to try first. Anyways, I have used the EpiCeram for a couple months along with a penis vitamin cream call Man 1 Man Oil and Emu Oil also. It seems as though my condition has improved somewhat, but not completely and I am wondering whether or not I should try the Elidel now since I want to get this resolved faster! So I want to know if Elidel is really safe for the penis skin, since on the instructions it says not to get in eyes,vagina, mouth or rectum. Okay, so what happens if some gets down into my urethra since the area I am treating is right on my meatus (skin at pee-hole opening)? Also, why does it say on the instructions to only use if all other topical treatments have failed, if it is suppose to be safer than steroid creams? My doctor thinks that the black box warning is "bogus" and that it is safe since I am not taking it orally or for an extended period of time, so now I am not so much concerned about the black box warning, but I don't want to use anything that will cause additional problems! I understand that Elidel does not carry the side effects associated with steroid creams such as skin thinning, but does Elidel have any serious side effects to the skin at all that I should be aware of? Also, if I do give it a try, how long should I expect to see results (a week, 2, a month) and how long is it safe to use it for? Or should I use something else instead?
Well, it would be difficult to comment specifically on the situation without knowing the relevant clinical details such as the primary condition/ type/ severity of dermatitis or a detailed clinical evaluation. Use of medications including ointments should ideally be done only after medical advice and prescription. Elidel does have a few side effects though it may be used if suggested by your treating dermatologist. It would be best to have this evaluated by a dermatologist for a detailed evaluation and suggestion of an appropriate management plan.
Hope this is helpful.
As mentioned from the other post, the length of time before effect is seen as well as observable side effects varies from one person to another. For Elidel or pimecrolimus may cause severe burning of treated skin; new symptoms of viral skin infection; worsened skin symptoms; swollen glands, sore throat; or fever, chills, body aches, and flu symptoms. This medicine is not for long-term use and it is best that you talk to your attending physician or dermatologist prior to starting it. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.